MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PROSTHES, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYM, CEMEN OR NON-POROUS, UNCE

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PROSTHES, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYM, CEMEN OR NON-POROUS, UNCE
Model Number 71342208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a first revision surgery had been performed on (b)(6) 2013, the patient had another dislocation (it was stated that the patient was non-compliant).A second revision surgery was performed on (b)(6) 2021 to replace 43 mm cemented polarcup (b)(4), the 43 mm xlpe insert 43 mm/22 mm (b)(4) and the oxonium head 22 mm +8 mm (b)(4).The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that per complaint details, the patient required a second revision approximately 8 years post first-revision ((b)(6) 2013) due to another dislocation.Responses to the requests for medical documentation were not provided; therefore, the root cause of the reported event could not be definitively concluded.The patient impact beyond the reported dislocation and subsequent revision could not be further assessed.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +8
Common Device Name
PROSTHES, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYM, CEMEN OR NON-POROUS, UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11812656
Report Number1020279-2021-04094
Device Sequence Number3910527
Product Code LZO
UDI-Device Identifier03596010488886
UDI-Public03596010488886
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number71342208
Device Catalogue Number71342208
Device Lot Number13BM01717
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;